Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Suffering with chronic condition of diabetes gastroparesis. Chills sweats, nausea and stomach pain. Taking Erythromycin. Suggestions?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1828 Questions
I am suffering with a chronic condition of diabetes gastroparess. I have had it a few months. I am very sick. Chills sweats, no fever, extended stomach, nausea, some stomach pains. What can I do! Bile is in stomach area. Want turn loose. Dr. gave me Reglan could not take. Now on Erythromycin. Dr. told me I might have to live with it. No way.
Posted Fri, 13 Sep 2013 in Digestion and Bowels
Answered by Dr. Hari Charan Perigela 15 minutes later
Brief Answer:
You should keep your blood sugar under control

Detailed Answer:
Diabetes is the commonest cause of Gastroperesis.
You should keep your blood sugar under control.Insulin dosage should be adjusted.
You should take low residue diet,low fiber diet.
The movement of the stomach and intestines will be slow.So,there will be fullness of stomach.
Please take small frequent feeds
I prefer Rabeprazole and Itopride to my patients with similar complaints.
So,instead of Reglan(Metaclopromide)/Erythromycin,you can take Itopride if available with doctor's suggestion.Some people will develop severe stomach problem like gastritis with erythromycin
Sweats,chills can be due to low blood sugar levels.
Frequent feeds will avoid this
Wish you good health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor